Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 113, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 28, 2018, 3:06 AM EDT for Columbia County, Hamilton County, Suwannee County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2018, 3:06 AM EDT (07:06 UTC)
- Expired
- Jun 28, 2018, 3:30 AM EDT
- In force
- 24 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Columbia County, FL, Hamilton County, FL, Suwannee County, FL
The radar
The Moody AFB radar (KVAX), 53 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2247 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
922 WUUS52 KJAX 280706 SVRJAX FLC023-047-121-280730- /O.NEW.KJAX.SV.W.0113.180628T0706Z-180628T0730Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Jacksonville FL 306 AM EDT THU JUN 28 2018 The National Weather Service in Jacksonville has issued a * Severe Thunderstorm Warning for... West central Columbia County in northern Florida... Northeastern Suwannee County in northern Florida... Eastern Hamilton County in northern Florida... * Until 330 AM EDT. * At 306 AM EDT, a severe thunderstorm was located over Jasper, moving southeast at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Jasper, White Springs, Suwannee Springs and Houston. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Damaging winds and continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 3048 8306 3059 8290 3037 8263 3020 8288 TIME...MOT...LOC 0706Z 321DEG 18KT 3048 8293 HAIL...<.75IN WIND...60MPH $$ HESS
1 follow-up statement
835
WWUS52 KJAX 280725
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
325 AM EDT THU JUN 28 2018
FLC023-047-121-280735-
/O.EXP.KJAX.SV.W.0113.000000T0000Z-180628T0730Z/
Columbia FL-Suwannee FL-Hamilton FL-
325 AM EDT THU JUN 28 2018
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL COLUMBIA...
NORTHEASTERN SUWANNEE AND EASTERN HAMILTON COUNTIES WILL EXPIRE AT
330 AM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3048 8306 3059 8290 3037 8263 3020 8288
TIME...MOT...LOC 0725Z 321DEG 18KT 3041 8286
$$
HESSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:17 PM EDT, 12 hours 49 minutes earlier.
Area forecast discussion, Jun 27, 2:17 PM EDT, 12 hours 49 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 217 PM EDT Wed Jun 27 2018 .Near term.../through Friday/... The region will be between high pressure to the South and a trough of low pressure to the North this period. This will result in a continued light West/Southwest low level flow. Each afternoon, diurnal instability will lead to the development of convection. In this pattern the East coast sea breeze will be able to push inland, but likely not much further than I95, while the Gulf sea breeze should be able to push well into NE FL. These sea breezes will help to support development and direct movement of the convective activity this afternoon. In addition, the proximity of the troughing will aid in convective potential over inland GA as well. Near term model depicting energy pushing South from this boundary through the evening continuing convective potential through around midnight. Temperatures are expected to trend above normal this period, with heat indices rising into the 100 to around 105 range each afternoon. && .Short Term.../Friday night through Sunday/... High pressure will be East of the region this period, resulting in a mostly light Southerly low level flow. This flow should provide additional moisture for convection. Convection will be initiated each afternoon by diurnal instability, with ample moisture available. The convection will be aided by sea breeze boundaries near the coasts. In general expect a higher than normal coverage in afternoon/evening storms this period. Most convective activity will dissipate in the evening hours, but given the expected increased coverage, could see a few storms linger past midnight. Highs will trend near normal this period, with heat indices peaking each afternoon near to slightly above 100. && .Long Term.../Sunday night through Wednesday/... Surface high pressure ridge will build from the East to the Northeast this period. The prevailing low level flow will be from the South, with input from the both the East coast and Gulf sea breezes. Convection will initiate each afternoon and evening due to diurnal instability with additional focus on sea breeze boundaries. Convection will largely dissipate during the evenings, with partial overnight clearing. Near to slightly above normal temperatures are expected this period, with afternoon heat indices around 100 to a little above. && .Marine... Surface high pressure will be South of area waters with troughing to the North through Friday. The high will then be to the East through the weekend, and toward the Northeast early next week. The potential for thunderstorms will exist through this period. && Sea breeze front convergence over north Florida and southeast Georgia has been somewhat capped with a few cells blowing though the cap near KGNV and over the Ocala National Forest area. Ceilings near CBs are running in the 3 to 5 kft range and expect that to continue this afternoon into this evening with convection in tempo groups for all fields between 18 and 24 utc. We then take a bit of a breather after the loss of diurnal heating as a squall line forms in central Georgia and drops southward. Both the HRRR and ARW models have this feature even though NAM20 doesn't model it well. Looking for that line to drop through KSSI between 02-06 utc, the JAX metro fields between 04 and 08 utc and Gainesville between 06 to 09 utc. As the line will be bowing as it comes through the area looking for strong potential wind gusts of 25 to 40 kts at all fields but pulled it back to 15 to 30 kts at KGNV as the line begins to break up. && .PRELIMINARY POINT TEMPS/POPS... AMG 75 94 75 95 / 30 40 50 50 SSI 78 92 78 92 / 20 40 20 30 JAX 76 94 76 95 / 20 60 30 50 SGJ 77 93 75 92 / 20 20 20 40 GNV 75 93 75 93 / 30 60 10 60 OCF 74 90 75 92 / 30 70 20 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Local storm report, Jun 27, 9:12 PM EDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
912 PM EDT WED JUN 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND GST 1 NNE JEKYLL ISLAND 31.05N 81.41W
06/27/2018 M42 MPH Glynn GA MESONET
WIND GUST OF 42 MPH MEASURED AT JEKYLL ISLAND
&&
WCORLESSSpecial weather statement, Jun 28, 2:08 AM EDT, 58 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
208 AM EDT THU JUN 28 2018
FLZ020>022-GAZ150-162>164-280700-
Columbia FL-Hamilton FL-Suwannee FL-Ware GA-Clinch GA-Echols GA-
Charlton GA-
208 AM EDT THU JUN 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLUMBIA...
NORTHWESTERN SUWANNEE...HAMILTON...ECHOLS...SOUTH CENTRAL WARE...
CLINCH AND WEST CENTRAL CHARLTON COUNTIES UNTIL 300 AM EDT...
At 208 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Du Pont to 9 miles northeast of Madison.
Movement was southeast at 30 mph.
Excessive cloud-to-ground lightning and wind gusts of 40 to 45 mph
can be expected along with possible minor damage.
Locations impacted include...
Live Oak, Jasper, Homerville, Jennings, Fargo, Statenville, Suwannee
River State Park, Suwannee Springs, Du Pont and Mayday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3063 8314 3079 8313 3081 8310 3085 8309
3085 8301 3087 8297 3105 8297 3111 8291
3090 8229 3023 8301 3037 8319 3039 8317
3041 8318 3042 8322 3046 8322 3047 8324
3052 8324 3055 8326 3062 8327 3063 8331
TIME...MOT...LOC 0608Z 303DEG 25KT 3095 8289 3059 8333
HESSSpecial weather statement, Jun 28, 2:40 AM EDT, 26 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
240 AM EDT THU JUN 28 2018
FLZ020>022-280730-
Columbia FL-Hamilton FL-Suwannee FL-
240 AM EDT THU JUN 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLUMBIA...
NORTHEASTERN SUWANNEE AND HAMILTON COUNTIES UNTIL 330 AM EDT...
At 240 AM EDT, Doppler radar was tracking a strong thunderstorm near
Crossroads, or near Jasper, moving southeast at 30 mph.
Excessive cloud-to-ground lightning and wind gusts of 45 to 55 mph
can be expected along with possible minor damage.
Locations impacted include...
Live Oak, Jasper, White Springs, Suwannee Springs, Suwannee River
State Park, Wellborn, Belmont, Crossroads and Houston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3062 8307 3062 8296 3051 8254 3010 8289
3046 8321
TIME...MOT...LOC 0640Z 302DEG 25KT 3053 8305
HESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:19 PM EDT | Special Marine Warning | JAX | 86 min | |
| Jun 27, 9:07 PM EDT | Special Marine Warning | JAX | 53 min | |
| Jun 28, 2:08 AM EDT | Special Weather Statement | JAX | Hamilton | 52 min |
| Jun 28, 2:40 AM EDT | Special Weather Statement | JAX | Hamilton | 50 min |
| Jun 28, 3:27 AM EDT | Special Weather Statement | JAX | Baker, Columbia | 48 min |
| Jun 28, 1:31 PM EDT | Special Weather Statement | JAX | Marion | 29 min |
| Jun 28, 1:46 PM EDT | Special Weather Statement | JAX | Lake | 14 min |
| Jun 28, 2:24 PM EDT | Special Weather Statement | JAX | Putnam | 36 min |
| Jun 28, 2:27 PM EDT | Special Weather Statement | JAX | Clay | 48 min |
| Jun 28, 2:41 PM EDT | Special Marine Warning | JAX | 83 min | |
| Jun 28, 2:56 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Saint Johns | 34 min |
| Jun 28, 3:08 PM EDT | Special Weather Statement | JAX | Flagler | 52 min |
| Jun 28, 3:21 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 24 min |
| Jun 28, 3:28 PM EDT | Special Weather Statement | JAX | Saint Johns | 47 min |
| Jun 28, 3:30 PM EDT | Special Marine Warning | JAX | 90 min | |
| Jun 28, 3:31 PM EDT | Special Weather Statement | JAX | Clay | 44 min |
| Jun 28, 3:38 PM EDT | Special Weather Statement | JAX | Putnam | 67 min |
| Jun 28, 3:46 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 9 min |
| Jun 28, 3:51 PM EDT | Areal Flood Advisory | JAX | Saint Johns | 54 min |
| Jun 28, 3:57 PM EDT | Special Weather Statement | JAX | Duval | 48 min |
| Jun 28, 4:13 PM EDT | Special Weather Statement | JAX | Flagler | 47 min |
| Jun 28, 4:17 PM EDT | Special Weather Statement | JAX | Marion | 43 min |
| Jun 28, 4:20 PM EDT | Areal Flood Advisory | JAX | Putnam | 55 min |
| Jun 28, 4:22 PM EDT | Special Marine Warning | JAX | 53 min | |
| Jun 28, 4:38 PM EDT | Special Weather Statement | JAX | Duval | 37 min |
| Jun 28, 5:00 PM EDT | Areal Flood Advisory | JAX | Marion | 60 min |
| Jun 28, 5:07 PM EDT | Special Weather Statement | JAX | Bradford, Union | 53 min |
| Jun 28, 5:15 PM EDT | Special Marine Warning | JAX | 90 min | |
| Jun 28, 5:19 PM EDT | Special Weather Statement | JAX | Suwannee | 26 min |
| Jun 28, 5:35 PM EDT | Areal Flood Advisory | JAX | Bradford, Columbia, Union | 85 min |
| Jun 28, 5:45 PM EDT | Special Weather Statement | JAX | Alachua | 30 min |
| Jun 28, 5:55 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 35 min |
| Jun 28, 6:19 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 41 min |
| Jun 28, 6:27 PM EDT | Special Weather Statement | JAX | Union | 33 min |
| Jun 28, 6:33 PM EDT | Special Weather Statement | JAX | Alachua | 42 min |
| Jun 28, 6:42 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 33 min |
| Jun 28, 6:46 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 44 min |
| Jun 28, 6:53 PM EDT | Areal Flood Advisory | JAX | Alachua | 2 hr |
| Jun 28, 6:54 PM EDT | Special Weather Statement | JAX | Alachua | 51 min |
| Jun 28, 7:07 PM EDT | Special Weather Statement | JAX | Hamilton | 53 min |
| Jun 28, 7:11 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 49 min |
| Jun 28, 7:12 PM EDT | Special Marine Warning | JAX | 93 min | |
| Jun 28, 7:34 PM EDT | Special Weather Statement | JAX | Citrus | 26 min |
| Jun 28, 7:44 PM EDT | Special Weather Statement | JAX | Baker, Duval | 61 min |
| Jun 28, 7:56 PM EDT | Areal Flood Advisory | JAX | Duval, Nassau | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.